Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 6, 2016, 3:41 AM CDT for Vilas County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2016, 3:41 AM CDT (08:41 UTC)
- Expired
- Sep 6, 2016, 4:00 AM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 167 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
683
WWUS83 KGRB 060841
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT TUE SEP 6 2016
WIZ005-060900-
VILAS WI-
341 AM CDT TUE SEP 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
400 AM CDT...
AT 341 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOULDER JUNCTION...OR 20 MILES EAST OF TURTLE FLAMBEAU
FLOWAGE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...MANITOWISH WATERS...LAND O LAKES AND TROUT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4616 8922 4596 8982 4607 8993 4613 8993
4626 8971
TIME...MOT...LOC 0841Z 241DEG 46KT 4612 8976
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 5, 10:59 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 5, 10:59 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1059 PM CDT MON SEP 5 2016 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 610 PM CDT Mon Sep 5 2016 A slow moving low pressure system will bring several rounds of showers and thunderstorms to the area through Wednesday night. This system will take advantage of deep tropical moisture, which will bring heavy rainfall across northeast Wisconsin. A widespread 2 to 3 inches of rainfall is expected, with localized amounts of 4 or more inches possible. Unseasonably high PWAT values will increase the threat for areas to overachieve the forecast values currently in the forecast. Given the large scale features and abundant moisture in place during this period all areas will have the threat for heavy rain, however central and portions of north- central Wisconsin will have the highest PWAT values and have the highest chance of getting several rounds of heavy rain given their proximity to the large scale features. Therefore will issue a Flood Watch for central and most of north- central Wisconsin through Wednesday night. && .SYNOPSIS... Issued at 258 PM CDT Mon Sep 5 2016 Warm and very humid with several rounds of showers and thunderstorms the next few days. Heavy rainfall is possible. An amplified early-autumn large scale regime is in place across North America. Strong ridging is currently over the eastern Pacific and the eastern U.S, with a fairly strong trough over the intermountain West. The eastern Pacific ridge will flatten a bit this week, then build north next weekend. More substantial changes will occur downstream, where a series of shortwaves will eject eastward from the western longwave trough, causing it to edge eastward and broaden. That will eventually lead to flattening of the eastern ridge. The prolonged southwest upper flow from the western trough to the eastern ridge will bring a warm and very humid air mass into the area. A frontal boundary lingering near the area combined with substantial large scale forcing will result in plenty of rain. Precipitation amounts are likely to be above normal, and possibly excessive. Temperatures will start out well above normal, then gradually slip back toward seasonal normals. && .SHORT TERM...Tonight and Tuesday Issued at 258 PM CDT Mon Sep 5 2016 Thunderstorms chances are the main concern for tonight and Tuesday, along with the potential for severe storms on Tuesday afternoon into Tuesday evening. Small clusters of showers and storms across Minnesota and western Wisconsin moved east towards the area this afternoon, but hit a brick wall as the rain dissipated as it reached Wood County. This should continue for the remainder of the afternoon. For tonight, showers and thunderstorms are expected to be on the increase north and west of the area, and then move into portions of central and north-central Wisconsin mainly after midnight. The showers and storms are expected to reach central and north- central Wisconsin and then dissipate or wane Tuesday morning as they approach northeast Wisconsin. The combination of the cold front and outflow boundaries from the morning convection should cause more storms to reform in the afternoon. Model soundings and severe weather parameters would suggest the potential for a few strong or severe storms. The Day 2 outlook from the Storm Prediction Center has much of the area under a slight risk of severe thunderstorms. It will be another warm and humid day with highs mainly in the 80s. .LONG TERM...Tuesday Night Through Monday Issued at 258 PM CDT Mon Sep 5 2016 The main long-term forecast issue continues to be attempting to work out the details of the precipitation forecast. Once again today, despite a fairly clear cut large-scale evolution, confidence in the details remains low. If sufficient destabilization occurs to support a severe threat Tuesday afternoon, it will linger into the evening. Wherever the frontal boundary ends up by Wednesday morning, it is likely to stall and then start back north during the day as a mid-level shortwave ejects eastward across the area. That may be accompanied by at least an ill-defined coupled jet structure for a time. Those features point to Wednesday afternoon and evening as the most favorable times for widespread heavy rainfall. Though in reality, given the frontal boundary in the region and the unseasonably high PWATs, heavy rainfall could result from smaller scale features at almost any time this week. A lull in the rain chances will occur Thursday into early Friday as short-wave ridging crosses the region. Another round of weather weather is likely again after that as another shortwave crosses the region. && .AVIATION...for 06Z TAF Issuance Issued at 1059 PM CDT Mon Sep 5 2016 Showers and thunderstorms continue to be a threat during the overnight hours as activity is currently firing up across our north and west. Radar trends seem to point to this activity affecting KRHI in the next few hours, with the KAUW/KCWA taf sites late tonight into Tuesday morning. After that the picture becomes less clear as there are varying solutions later on with some models inundating KRHI through the TAF period. However will stick with a break in the action before additional activity fires up Tuesday afternoon, then sinking south through central and eventually east-central Wisconsin on Tuesday evening. For now will pick a window where thunderstorms are most likely, however they could easily happen for a longer period of time, particularly across central and north-central Wisconsin. && .HYDROLOGY... Issued at 258 PM CDT Mon Sep 5 2016 Locally heavy rain expected at times from Tuesday through Wednesday night. Most locations should see between 2 and 3 inches of rain with locally higher amounts possible. A hydrological statement was issued for the potential rainfall that may this week. && .GRB WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Wednesday night FOR WIZ010-011-018>020- 030-031-035>037-045. Beach Hazards Statement until 11 PM CDT this evening FOR WIZ022- 040-050. && UPDATE.........Kurimski SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Kurimski HYDROLOGY......Eckberg
Hazardous weather outlook, Sep 5, 10:58 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1058 PM CDT MON SEP 5 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070400- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1058 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH AND WEST OF THE FOX VALLEY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT. AT THIS TIME...RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED. THE HEAVY RAIN MAY RESULT IN URBAN STREET FLOODING AND RISES ON AREA RIVERS AND CREEKS. RESIDENTS LIVING ALONG RIVERS AND CREEKS SHOULD MONITOR WATER LEVELS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. LMZ521-522-541>543-070400- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1058 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT PERSISTENT SOUTH WINDS WILL CONTINUE TO BRING HIGH WAVES ON LAKE MICHIGAN SHORELINE NORTH OF STURGEON BAY THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY NIGHT THAT WILL POSE A HAZARD TO MARINERS. SOME OF THE STORMS ON TUESDAY INTO TUESDAY EVENING COULD BECOME STRONG OR SEVERE WITH STRONG WINDS AND LARGE HAIL. ADDITIONAL STORMS ARE EXPECTED LATER THIS WEEK...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS ON THE LAKE AND BAY. MPC
In the hours before
Special weather statement, Sep 6, 3:17 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT TUE SEP 6 2016 WIZ005-060845- VILAS WI- 317 AM CDT TUE SEP 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL 345 AM CDT... AT 317 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERCER...OR 8 MILES EAST OF TURTLE FLAMBEAU FLOWAGE...MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...PRESQUE ISLE AND MANITOWISH WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4618 8929 4598 8993 4630 8993 TIME...MOT...LOC 0817Z 241DEG 46KT 4609 9001 MG
Special weather statement, Sep 6, 3:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT TUE SEP 6 2016
WIZ005-060900-
VILAS WI-
341 AM CDT TUE SEP 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
400 AM CDT...
AT 341 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BOULDER JUNCTION...OR 20 MILES EAST OF TURTLE FLAMBEAU
FLOWAGE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOULDER JUNCTION...MANITOWISH WATERS...LAND O LAKES AND TROUT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4616 8922 4596 8982 4607 8993 4613 8993
4626 8971
TIME...MOT...LOC 0841Z 241DEG 46KT 4612 8976
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:17 AM CDT | Special Weather Statement | GRB | Vilas | 28 min |
| Sep 6, 5:48 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 87 min |
| Sep 6, 8:06 AM CDT | Special Weather Statement | GRB | Oneida | 39 min |
| Sep 6, 9:13 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 32 min |
| Sep 6, 3:02 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Sep 6, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 36 min |
| Sep 6, 4:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc | 37 min |
| Sep 6, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 48 min |
| Sep 6, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 31 min |
| Sep 6, 4:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Sep 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 50 min |
| Sep 6, 5:35 PM CDT | Special Weather Statement | GRB | Waupaca | 25 min |
| Sep 6, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 32 min |
| Sep 6, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.